Alert archive / Arizona / Freeze Warnings in 2013
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 9, 2013, 2:01 PM MST for Pima County, Pinal County, Santa Cruz County, Arizona. It took effect at Dec 10, 2013, 1:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2013, 2:01 PM MST (21:01 UTC)
- In effect from
- Dec 10, 2013, 1:00 AM MST
- Expired
- Dec 10, 2013, 8:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 73 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 092101 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 201 PM MST MON DEC 9 2013 AZZ501-092215- /O.CAN.KTWC.FZ.A.0001.131210T0700Z-131210T1500Z/ WESTERN PIMA COUNTY- INCLUDING THE CITY OF...AJO 201 PM MST MON DEC 9 2013 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FREEZE WATCH. HIGH CLOUDS SPREADING INTO THE AREA WILL HELP KEEP LOW TEMPERATURES TONIGHT NEAR OR A FEW DEGREES ABOVE FREEZING. THUS...THE WATCH HAS BEEN CANCELLED. $$ AZZ502>506-100515- /O.UPG.KTWC.FZ.A.0001.131210T0700Z-131210T1500Z/ /O.NEW.KTWC.FZ.W.0002.131210T0800Z-131210T1500Z/ TOHONO OODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 201 PM MST MON DEC 9 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. THIS WARNING REPLACES THE FREEZE WATCH WHICH IS NO LONGER IN EFFECT. * TEMPERATURES...WIDESPREAD FREEZING TEMPERATURES ACROSS PINAL...CENTRAL AND EASTERN PIMA COUNTIES. * TIMING...TEMPERATURES WILL DROP TO AND SLIGHTLY BELOW THE FREEZING MARK AFTER MIDNIGHT TONIGHT AND TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT FREEZING AND SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES CAN KILL SENSITIVE PLANTS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS75 KTWC 100419 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 919 PM MST MON DEC 9 2013 AZZ502>506-101500- /O.CON.KTWC.FZ.W.0002.131210T0800Z-131210T1500Z/ TOHONO OODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 919 PM MST MON DEC 9 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * IMPACTS...FREEZING TEMPERATURES MAY DAMAGE UNPROTECTED WATER PIPES AND COLD SENSITIVE OUTDOOR PLANTS. ALSO...PROLONGED COLD TEMPERATURES MAY RESULT IN HYPOTHERMIA TO PEOPLE AND PETS WITHOUT SHELTER. * TEMPERATURES...EXPECT WIDESPREAD FREEZING TEMPERATURES ACROSS SOUTH CENTRAL AND SOUTHEAST PINAL COUNTY AS WELL AS CENTRAL AND EASTERN PIMA COUNTY. * TIMING...TEMPERATURES WILL BE NEAR FREEZING OR SLIGHTLY BELOW FREEZING LATE TONIGHT INTO EARLY TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT FREEZING AND SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES CAN KILL SENSITIVE PLANTS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
000 WWUS75 KTWC 101504 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 804 AM MST TUE DEC 10 2013 AZZ502>506-101615- /O.EXP.KTWC.FZ.W.0002.000000T0000Z-131210T1500Z/ TOHONO OODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE 804 AM MST TUE DEC 10 2013 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE INCREASED TO ABOVE FREEZING ACROSS THE AREA. THUS...THE FREEZE WARNING HAS EXPIRED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 9, 9:30 AM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 9, 9:30 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST MON DEC 9 2013 .SYNOPSIS...COOLER AIR WILL ACCOMPANY A SYSTEM TODAY...WITH MORE FREEZING TEMPERATURES TUESDAY MORNING IN THE LOWER ELEVATION VALLEYS AROUND TUCSON AND WEST. OTHERWISE...DRY CONDITIONS WITH A WARMING TREND IN DAYTIME TEMPERATURES CAN BE ANTICIPATED TUESDAY THROUGH SATURDAY. && .DISCUSSION...THE MAIN FORECAST CONCERN OR CHALLENGE WILL BE RELATED TO LOW TEMPERATURES FOR TUESDAY MORNING. THE ADDITIONAL SHOT OF COOLER AIR THAT WAS EXPECTED TO HELP SET THE STAGE FOR A HARD FREEZE ACROSS PARTS OF THE LOWER DESERTS OF PIMA AND PINAL COUNTIES DOES NOT APPEAR TO BE THE CASE NOW. LATEST MODEL GUIDANCE SUGGESTED THAT LOW TEMPERATURES TONIGHT WILL BE A ABOUT 2 TO 5 DEGREES WARMER THAN PREVIOUSLY PROJECTED. AT ANY RATE...STILL LOOKING AT FREEZING OR NEAR FREEZING TEMPERATURES IN THE LOWER DESERTS TONIGHT BUT POSSIBLY NOT AS COLD AS CURRENTLY FORECAST. FOR NOW...NOT GOING TO MAKE ANY ADJUSTMENTS FOR A MORNING UPDATE AND TAKE A CLOSING LOOK AT THE FORECAST FOR TONIGHT IN THE AFTERNOON PACKAGE. OTHERWISE...THE FORECAST LOOKED IN GOOD SHAPE OVERALL. && .AVIATION...VALID THRU 10/12Z. VFR CONDITIONS AND LIGHT WINDS WILL PREVAIL THRU THE PERIOD...WITH DECREASING LOW/MID CLOUDS THROUGH THE DAY. HOWEVER...HIGH CLOUD COVER WILL BE ON THE RISE AS SHORTWAVE LOW CUTS OFF FROM MEAN FLOW WEST OF BAJA TODAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...CLOUDS WILL CLEAR OUT TODAY AS COLDER AND DRIER AIR MOVES IN. THE COLD AIR WILL BE IN PLACE THRU TUESDAY MORNING...WITH WARMING TREND TUESDAY AFTERNOON INTO THE LATTER HALF OF THE WEEK. WINDS AND HUMIDITY LEVELS ARE EXPECTED TO REMAIN WITHIN SEASONALLY NORMAL RANGES INTO NEXT WEEKEND. && .PREV DISCUSSION...INITIAL FOCUS IS ON THE COLD AIR SLIDING DOWN THE WRN STATES THIS MORNING. AS THIS COLD/DRY AIR MOVES IN TODAY MOST OF THE CLOUD COVER WILL CLEAR OUT. CURRENT FORECAST HAS FROPA DURING THE AFTERNOON HOURS TODAY...WITH A CONTINUAL PUSH OF COLD AIR BEHIND AS SURFACE RIDGE BUILDS OF THE WRN CONUS. EARLY TUESDAY AS THE RIDGE SLIDES SE-WARD RIDGING WILL BACKDOOR THE COLD AIR INTO THE AREA. ALL IN ALL TUESDAY LOOKS TO BE THE COLDEST DAY. FREEZE WATCH IN PLACE THOUGH MOST LOCATIONS HAVE ALREADY HIT FREEZING THIS YEAR. NEVERTHELESS...WILL LEAVE IT FOR THE NEXT SHIFT. THE AREA WILL WARMING UP AFTER TUESDAY MORNING AS THE LONG WAVE TROF FINALLY SLIDES EAST. HOWEVER...ONE LAST PIECE OF SHORTWAVE ENERGY WILL GET CUT OFF AND LINGER WEST OF BAJA BEFORE EJECTING WEDNESDAY OVER SRN AZ. THE ONLY ISSUE WITH THIS WILL BE HOW MUCH MOISTURE CAN GET RAPPED UP IN THE LOW AND BROUGHT INTO THE AREA. HAVE UPPED POPS FOR THURSDAY TO ACCOUNT FOR THIS. && .TWC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR PINAL AND PIMA COUNTIES ZONES AZZ501>506. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Freeze Warnings in Arizona, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.